MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05028
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital discarded the device.
 
Event or Problem Description
It was reported that two yukon oct polyaxial screws broke three weeks post-operatively.The patient is reported to have "felt the screws dislodge" while opening a heavy door.Revision has occurred.This report will represent the second of two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, functional, dimensional, and material analysis could not be performed as the device was not available.Complaint history records were reviewed for this lot, and no similar complaints were identified.We were not able to physically inspect the device; however, photos and x-rays were provided by the complainant.Upon review, it was observed that bilateral screws at the caudal end of the construct had fractured immediately distal to the ball feature of the screw shank.As the incident occurred three weeks after the index surgery, the most likely cause of the reported incident was determined to be patient compliance.Post-operative patient activity may have introduced unanticipated loading within the construct, resulting in screw fracture.Per the ifu, postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X28 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11555928
Report Number3004774118-2021-00081
Device Sequence Number11813219
Product Code NKG
UDI-Device Identifier10888857350014
UDI-Public10888857350014
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05028
Device Catalogue Number7601-05028
Device Lot NumberMRVF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;